ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Some recent advances in the theory of homogeneous isotropic turbulence

Dhar, Sujan K and Sain, Anirban and Pande, Ashwin and Pandit, Rahul (1997) Some recent advances in the theory of homogeneous isotropic turbulence. In: Pramana - Journal of Physics, 48 (1). 325-364 .

[img]
Preview
PDF
Some_recent_advances_in.pdf - Published Version

Download (2720Kb)
Official URL: http://www.springerlink.com/content/67tl74268m3722...

Abstract

We review some advances in the theory of homogeneous, isotropic turbulence. Our emphasis is on the new insights that have been gained from recent numerical studies of the three-dimensional Navier Stokes equation and simpler shell models for turbulence. In particular, we examine the status of multiscaling corrections to Kolmogorov scaling, extended self similarity, generalized extended self similarity, and non-Gaussian probability distributions for velocity differences and related quantities. We recount our recent proposal of a wave-vector-space version of generalized extended self similarity and show how it allows us to explore an intriguing and apparently universal crossover from inertial- to dissipation-range asymptotics.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Indian Academy of Sciences.
Keywords: Isotropic turbulence;homogeneous turbulence;turbulence simulation and modelling;theory and models of chaotic systems;critical point phenomena.
Department/Centre: Division of Physical & Mathematical Sciences > Physics
Date Deposited: 24 Jun 2011 09:19
Last Modified: 24 Jun 2011 09:19
URI: http://eprints.iisc.ernet.in/id/eprint/38463

Actions (login required)

View Item View Item